Alert archive / Delaware / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 13, 2000, 8:54 PM EDT for Kent County, Delaware. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2000, 8:54 PM EDT (00:54 UTC)
- Expired
- May 13, 2000, 9:40 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
County Kent County, DE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 9:00 PM EDT | Thunderstorm Wind 50 E | Petersburg, DE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 8:00 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
338 WUUS51 KPHI 140055 SVRPHL DEC001-NJC005-007-011-015-033-140140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 854 PM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN CENTRAL DELAWARE. CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY. WESTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY. SALEM COUNTY IN SOUTHERN NEW JERSEY. CAMDEN COUNTY IN SOUTHERN NEW JERSEY. GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY. * UNTIL 940 PM EDT. * AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING INTO SOUTHERN NEW JERSEY AND CENTRAL DELAWARE. THE STORMS ARE MOVING EAST AT 50 MPH. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE TELEVISION OUTLET. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:45 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 13, 3:45 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT SAT MAY 13 2000 UPDATED ZONES TO REFLECT SEVERE THUNDERSTORM WATCH EARLIER THIS AFTERNOON. CURRENT SEVERE WEATHER SCENARIO PRETTY MUCH ON TRACK. HAVE ADDED ENHANCED THUNDERSTORM WORDING TO ALL OF FORECAST AREA AS LOW LEVEL AIRMASS CONTINUES TO DESTABILIZE BOTH AT SURFACE AND ALOFT. BASED ON LATEST RADAR TRENDS...HAVE RAISED POPS TO LIKELY CATEGORY AT ALL LOCATIONS. AFTER PRECIPITATION MOVES THROUGH LATER TONIGHT...A COOLER AND BASICALLY DRY PATTERN MOVES IN. UPPER LEVEL RIDGE ALONG E COAST UNDERGOES AT LEAST TEMPORARY TRANSITION TO TROUGH IN THIS SLOWLY PROGRESSIVE PATTERN. STAYED FAIRLY CLOSE TO FWC/FAN TEMPS. GIVEN THE PATTERN...FROST MAY BE A POSSIBILITY IN NORTHERN NJ AND THE POCONOS SOMETIME IN THE NEXT SEVERAL DAYS. WINDS STILL EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA AFTER FRONTAL PASSAGE...SO NO SCA ON THE MARINE. .PHI...NONE. SZATKOWSKI
In the hours before
Special weather statement, May 13, 6:30 PM EDT, 2 hours 24 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-140300- SEVERE THUNDERSTORM WATCH STATUS MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 630 PM EDT SAT MAY 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 287 IN EFFECT UNTIL 800 PM EDT... ...SEVERE THUNDERSTORM WATCH NUMBER 291 IN EFFECT UNTIL 1100 PM EDT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM FOR PORTIONS OF EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY. SPECIFICALLY...THESE COUNTIES ARE INCLUDED IN THE WATCH... IN PENNSYLVANIA... BERKS...BUCKS...CARBON...CHESTER...DELAWARE... LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON...PHILADELPHIA. IN NEW JERSEY... BURLINGTON...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH... MORRIS...OCEAN...SOMERSET...SUSSEX...WARREN. A SEVERE THUNDERSTORM CONTINUES IN EFFECT UNTIL 800 PM EDT FOR PORTIONS OF SOUTHWEST NEW JERSEY...NORTHEAST MARYLAND...AND DELAWARE. SPECIFICALLY...THESE COUNTIES ARE INCLUDED IN THE WATCH... IN NEW JERSEY... CAMDEN...CUMBERLAND...GLOUCESTER...SALEM. IN DELAWARE... KENT...NEW CASTLE. IN MARYLAND... CAROLINE...CECIL...KENT...QUEEN ANNES...TALBOT. AS WELL AS UPPER DELAWARE BAY. DAMAGING WINDS...LARGE HAIL...DEADLY CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAINS ARE POSSIBLE FROM THESE STORMS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO FORM. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR LATER STATEMENTS AND FORECASTS...AS WELL AS ANY WARNINGS WHICH WOULD BE ISSUED IF SEVERE THUNDERSTORMS DEVELOP. SKYWARN ACTIVATION IS REQUESTED. SZATKOWSKI
Special weather statement, May 13, 8:16 PM EDT, 38 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-140300- SEVERE THUNDERSTORM WATCH STATUS MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 810 PM PM EDT SAT MAY 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 291 IN EFFECT UNTIL 1100 PM EDT... ...SEVERE THUNDERSTORM WATCH NUMBER 292 IN EFFECT UNTIL 1100 PM EDT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM FOR PORTIONS OF EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY. SPECIFICALLY...THESE COUNTIES ARE INCLUDED IN THE WATCH... IN PENNSYLVANIA... BERKS...BUCKS...CARBON...CHESTER...DELAWARE... LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON...PHILADELPHIA. IN NEW JERSEY... BURLINGTON...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH... MORRIS...OCEAN...SOMERSET...SUSSEX...WARREN. A SECOND SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT FOR PORTIONS OF SOUTHERN NEW JERSEY...NORTHEAST MARYLAND...AND DELAWARE. SPECIFICALLY...THESE COUNTIES ARE INCLUDED IN THE WATCH... IN NEW JERSEY... ATLANTIC...CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER...SALEM. IN DELAWARE... KENT...NEW CASTLE...SUSSEX. IN MARYLAND... CAROLINE...CECIL...KENT...QUEEN ANNES...TALBOT. AS WELL AS THE DELAWARE BAY. DAMAGING WINDS...LARGE HAIL...DEADLY CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAINS ARE POSSIBLE FROM THESE STORMS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO FORM. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR LATER STATEMENTS AND FORECASTS...AS WELL AS ANY WARNINGS WHICH WOULD BE ISSUED IF SEVERE THUNDERSTORMS DEVELOP. SKYWARN ACTIVATION IS REQUESTED. SZATKOWSKI
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:14 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 36 min |
| May 13, 8:25 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 35 min |
| May 13, 9:20 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 40 min |
Nearby
Severe Thunderstorm Warnings in Delaware, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.